Alert archive / Texas / Flash Flood Warnings in 2019

Flash Flood Warning 2, NWS Corpus Christi, TX

April 24, 2019Bee County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Apr 24, 2019, 6:42 PM CDT for Bee County, Texas. It was in force for 93 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 24, 2019, 6:42 PM CDT (23:42 UTC)
Expired
Apr 24, 2019, 8:15 PM CDT
In force
93 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Bee County, TX

The radar

The Corpus Christi radar (KCRP), 71 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 24, 6:44 PM CDTFLASH FLOODBeeville, TX1 FOOT OF WATER ON ST. MARY STREET

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.7 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2019-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1393 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2019-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1393 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
1.1
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted.

354 
WGUS54 KCRP 242342
FFWCRP
TXC025-250115-
/O.NEW.KCRP.FF.W.0002.190424T2342Z-190425T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
642 PM CDT Wed Apr 24 2019

The National Weather Service in Corpus Christi has issued a

* Flash Flood Warning for...
  Central Bee County in south central Texas...

* Until 815 PM CDT.

* At 642 PM CDT, trained weather spotters reported thunderstorms
  producing heavy rain across the warned area. Flash flooding is
  expected to begin shortly.

* Some locations that will experience flooding include...
  Beeville and Skidmore. 

LAT...LON 2852 9764 2837 9744 2819 9770 2833 9784
      2853 9765

$$

MB
1 follow-up statement
466 
WGUS74 KCRP 250029
FFSCRP

Flash Flood Statement
National Weather Service Corpus Christi TX
729 PM CDT Wed Apr 24 2019

TXC025-250115-
/O.CON.KCRP.FF.W.0002.000000T0000Z-190425T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Bee TX-
729 PM CDT Wed Apr 24 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
SOUTHEASTERN BEE COUNTY...

At 727 PM CDT, trained weather spotters reported thunderstorms 
producing heavy rain in southeast Bee County.  Flash flooding will 
slowly end as the storms move east of the area.

Some locations that will experience flooding include...
Skidmore.

LAT...LON 2837 9744 2819 9770 2830 9780 2848 9760
      2848 9759

$$

MB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 6:34 PM CDT, 8 minutes earlier.

Area forecast discussion, Apr 24, 6:34 PM CDT, 8 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
634 PM CDT Wed Apr 24 2019

.DISCUSSION...See Aviation section for 00Z TAFs.

&&

.AVIATION...Strong to severe thunderstorms have become linear
along the advancing frontal boundary that is along a HBV-BEA line.
Storms appear to be on pace to move through the coastal plains
by 03Z. Storms will be capable of producing gusty winds, heavy
rain leading to lowered vsbys/IFR, and possibly some hail. Post
frontal cloud cover will provide MVFR ceilings into the early
overnight period. For the Brush Country behind the front this
evening, MVFR ceilings could linger for a couple of hours in the
LRD area before clearing occurs. Elevated convection over Mexico
has shown diminishing trends but could affect LRD until 02Z.
Conditions will improve to VFR for the area by 09-10Z. Clear skies
are expected for the area Thursday.

&&

.PREV DISCUSSION... /Issued 342 PM CDT Wed Apr 24 2019/

SHORT TERM (Tonight through Thursday Night)...

Significant cloud cover through much of the day and morning
convection to the north continues to complicate the convective
situation for South Texas tonight. Temperatures from Cotulla and
Faith Ranch north have fallen into the 60s with an outflow
boundary pushing south toward Laredo. Another outflow boundary
exists north of Eagle Pass. Many of the more recent mesoscale
models have minimal activity across the NW portion of the area
with the front pushing in around 00Z, but when the front reaches
the more unstable air toward the center of the CWA would develop a
line of convection. Have lowered PoPs in response to this west,
but will keep chance mention there. Assuming convection can fire
this evening at least by the time it moves into the central part
of the area, we do have plenty of ingredients in place for strong
to severe storms. 19Z sounding indicated steep mid level lapse
rates, fairly high 0-6km shear (models prog even better west),
nearly 2k CAPE and little to no CIN. But, will first have to get
past the rain/cloud cooled air northwest. Timing wise...thinking
west of a line from Beeville to Alice will see most of the
activity before 9PM, then the Coastal Bend and Victoria Crossroads
between 9PM and midnight...maybe a bit later right along the
coast. Primary threat remains strong winds and hail, though with
0-6km shear 60kt or above, a tornado or two can not be ruled out,
especially if we can get any discrete cells at the onset.

Once the front moves through and convection end, will hold onto
clouds through the night, but should clear pretty rapidly during
the morning Thursday. The rest of the short term forecast period
will be quiet and dry. Despite the cold front high temperatures
tomorrow will be similar or warmer Thursday than today with highs
from the lower to mid 80s east to the lower 90s west. Dpts should
decrease into the 50s west and lower 60s east to make it feel a
bit drier. Mainly clear skies are anticipated with a light to
moderate northwesterly wind through tomorrow, with winds becoming
light and variable tomorrow night.

LONG TERM (Friday through Tuesday night)...

The end of the week and early next week will be dominated by upper-
level high pressure.  At the surface, a ridge will be nearly
overhead Friday then push east Friday night into Saturday, allowing
return flow to establish over South Texas.  Still, deeper moisture
will not arrive into the region from the south until the end of the
forecast period, so the next rain chances do not appear until
Tuesday (and even then are quite low).  Dewpoint temperatures will
be fairly low through Saturday (mid 50s-low 60s), before gradually
increasing to near 70F early next week.  Temperatures will be above
normal, with maxima ranging from low/mid 80s over Virginia
Crossroads and immediate coast to low/mid 90s in the Rio Grande
Valley.  Low temperatures will primarily be in the 60s.

MARINE...

Onshore flow this afternoon will become offshore tonight as a cold
front moves through the area. Showers and thunderstorms are likely
as the front moves through, mainly after midnight. SCEC conditions
may occur Thursday for a time in open waters.  Light northeast
wind is forecast Friday as high pressure resides nearly overhead.
Return flow will establish Friday night and Saturday as the ridge
slides east toward the north-central Gulf. Moderate southeasterly
flow is expected Saturday night into early Monday, before the
pressure gradient begins to increase and some slightly stronger
winds are possible later Monday into Tuesday night. No rain is
expected through early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    66  87  64  88  64  /  70  10   0   0   0
Victoria          64  83  61  86  60  /  80  10   0   0   0
Laredo            63  90  64  93  64  /  30   0   0   0   0
Alice             64  87  61  89  60  /  60   0   0   0   0
Rockport          67  82  66  84  67  /  70  10   0   0   0
Cotulla           58  88  59  88  60  /  40   0   0   0   0
Kingsville        65  88  62  89  62  /  50   0   0   0   0
Navy Corpus       69  82  69  84  69  /  60  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TMT/89...AVIATION
Hazardous weather outlook, Apr 24, 6:07 AM CDT, 12 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
607 AM CDT Wed Apr 24 2019

TXZ229>234-239>247-342>347-442-443-447-251115-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
607 AM CDT Wed Apr 24 2019

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Chances for showers and thunderstorms will increase today across
South Texas. Some storms may be strong to possibly severe this
afternoon into this evening. Damaging winds and large hail are the
primary hazards but an isolated tornado or two will be possible.

There is a moderate risk for dangerous rip currents today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to submit reports of severe weather to the
National Weather Service in Corpus Christi.

GMZ230-235-250-255-270-275-251115-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
607 AM CDT Wed Apr 24 2019

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered to numerous showers and thunderstorms will be possible
this evening and tonight. Some storms may be strong to severe.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to submit reports of severe weather to the
National Weather Service in Corpus Christi.

In the hours before

Special weather statement, Apr 24, 4:32 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
432 PM CDT Wed Apr 24 2019

TXZ230-242200-
McMullen-
432 PM CDT Wed Apr 24 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MCMULLEN COUNTY...

At 432 PM CDT, a strong thunderstorm was located 11 miles north of
Loma Alta, or 12 miles south of Tilden, moving east at 10 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

This storm will remain over mainly rural areas of central McMullen
County.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2818 9874 2836 9873 2849 9846 2820 9839
TIME...MOT...LOC 2132Z 252DEG 9KT 2828 9858

Wagner
Special weather statement, Apr 24, 5:05 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
505 PM CDT Wed Apr 24 2019

TXZ230>232-242230-
Live Oak-McMullen-Bee-
505 PM CDT Wed Apr 24 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MCMULLEN...
NORTHWESTERN LIVE OAK AND NORTHWESTERN BEE COUNTIES...

At 505 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Nell to near Simmons. Movement was
east at 25 mph.

Winds in excess of 40 mph and penny size hail are possible with these
storms.

Locations impacted include...
Choke Canyon, Pawnee, Nell, Whitsett and Esseville.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2869 9801 2872 9792 2869 9787 2853 9795
      2849 9839 2868 9825 2879 9810
TIME...MOT...LOC 2205Z 248DEG 23KT 2874 9814 2846 9825

Wagner
Special weather statement, Apr 24, 5:35 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
535 PM CDT Wed Apr 24 2019

TXZ230-231-240-241-242315-
Live Oak-Jim Wells-McMullen-Duval-
535 PM CDT Wed Apr 24 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUVAL...
SOUTHEASTERN MCMULLEN...NORTHWESTERN JIM WELLS AND SOUTHWESTERN LIVE
OAK COUNTIES...

At 534 PM CDT, a strong thunderstorm was located near Seven Sisters,
or 11 miles northeast of Freer, moving northeast at 30 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Freer, Seven Sisters, Annarose, Clegg and Rancho De La Parita.

If outdoors, consider seeking shelter inside a building.

LAT...LON 2786 9866 2814 9847 2821 9813 2785 9813
TIME...MOT...LOC 2234Z 246DEG 25KT 2797 9846

Wagner
Local storm report, Apr 24, 5:37 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
537 PM CDT WED APR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     FUNNEL CLOUD     GEORGE WEST             28.33N 98.12W
04/24/2019                   LIVE OAK           TX   PUBLIC

            WITNESSED BY 4 PEOPLE OBSERVING FROM THE EXXON GAS
            STATION ON HWY 281 IN GEORGE WEST

&&

DVOGELSA
Special weather statement, Apr 24, 5:47 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
547 PM CDT Wed Apr 24 2019

TXZ240-242330-
Duval-
547 PM CDT Wed Apr 24 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL DUVAL COUNTY...

At 547 PM CDT, a strong thunderstorm was located 13 miles northwest
of Realitos, or 15 miles west of Benavides, moving northeast at 40
mph.

Winds in excess of 40 mph and penny size hail are possible with this
storm.

Locations impacted include...
San Diego, Benavides, San Jose and Rosita.

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 2752 9879 2770 9879 2791 9824 2752 9824
TIME...MOT...LOC 2247Z 239DEG 35KT 2761 9866

Wagner
Local storm report, Apr 24, 5:57 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
557 PM CDT WED APR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND DMG     1 N GEORGE WEST         28.34N 98.12W
04/24/2019                   LIVE OAK           TX   EMERGENCY MNGR

            2 POWER POLES DOWN JUST NORTH OF GEORGE WEST

&&

DVOGELSA

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 4:32 PM CDTSpecial Weather StatementCRPMcMullen28 min
Apr 24, 4:57 PM CDTSevere Thunderstorm WarningCRPLive Oak, McMullen35 min
Apr 24, 5:05 PM CDTSpecial Weather StatementCRPLive Oak25 min
Apr 24, 5:21 PM CDTTornado WarningCRPLive Oak24 min
Apr 24, 5:35 PM CDTSpecial Weather StatementCRPDuval40 min
Apr 24, 5:44 PM CDTSevere Thunderstorm WarningCRPBee, Goliad, Live Oak46 min
Apr 24, 5:47 PM CDTSpecial Weather StatementCRPDuval43 min
Apr 24, 5:58 PM CDTSevere Thunderstorm WarningCRPDuval, Jim Wells, Live Oak47 min
Apr 24, 6:20 PM CDTSevere Thunderstorm WarningCRPBee, Goliad, Live Oak, Refugio, Victoria40 min
Apr 24, 6:35 PM CDTSevere Thunderstorm WarningCRPBee, Jim Wells, Live Oak, Nueces, Refugio, San Patricio40 min
Apr 24, 6:49 PM CDTSevere Thunderstorm WarningCRPJim Wells, Nueces41 min
Apr 24, 6:53 PM CDTSevere Thunderstorm WarningCRPAransas, Bee, Calhoun, Goliad, Refugio, Victoria52 min

Nearby

Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.